Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 33, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Nov 19, 2018, 9:07 AM EST for Greene County, Lenoir County, Pitt County, North Carolina. It took effect at Nov 19, 2018, 7:00 PM EST. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2018, 9:07 AM EST (14:07 UTC)
- In effect from
- Nov 19, 2018, 7:00 PM EST
- Expired
- Nov 21, 2018, 7:00 PM EST
- In force
- 48 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Contentnea Creek at Hookerton (HOKN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02091500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
656 WGUS42 KMHX 191407 FLWMHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC 907 AM EST Mon Nov 19 2018 ...The National Weather Service in Newport has issued a Flood Warning for the following rivers in North Carolina... Contentnea Creek Near Hookerton affecting Greene...Lenoir and Pitt Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded areas. Most flood deaths occur in automobiles when people try to drive through flooded areas. Caution is urged when walking near riverbanks. Flood waters will weaken the banks making them dangerous. A followup product will be issued by the National Weather Service a little later. && NCC079-107-147-201407- /O.NEW.KMHX.FL.W.0033.181120T0000Z-181122T0000Z/ /HOKN7.1.ER.181120T0000Z.181120T0000Z.181121T1800Z.NO/ 907 AM EST Mon Nov 19 2018 The National Weather Service in Newport has issued a * Flood Warning for The Contentnea Creek Near Hookerton. * from this evening to Wednesday evening...or until the warning is cancelled. * At 8 AM Monday the stage was 12.9 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast...The river is expected to rise to near flood stage this evening. * Impact...At 13.0 feet...Minor flooding of low lying areas adjacent to creek can be expected. Several homes threatened by water in northwest Greene County near HWY 58. && LAT...LON 3550 7766 3543 7745 3535 7740 3534 7745 3545 7774 3559 7782 3558 7781 3561 7777 $$
4 follow-up statements
321
WGUS82 KMHX 200108
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
808 PM EST Mon Nov 19 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Contentnea Creek Near Hookerton affecting Greene...Lenoir and Pitt
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC079-107-147-210107-
/O.EXT.KMHX.FL.W.0033.000000T0000Z-181121T1800Z/
/HOKN7.1.ER.181120T0600Z.181120T0600Z.181121T1200Z.NO/
808 PM EST Mon Nov 19 2018
The Flood Warning extended for
The Contentnea Creek Near Hookerton.
* until Wednesday afternoon.
* At 7 PM Monday the stage was 13.0 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to hold near 13 feet through
Tuesday then fall.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to creek can be expected. Several homes threatened by water in
northwest Greene County near HWY 58.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Tue Wed Thu
Hookerton 13 13.0 Mon 07 PM 13.0 12.9 12.6
LAT...LON 3550 7766 3543 7745 3535 7740 3534 7745 3545 7774 3559 7782
3558 7781 3561 7777
$$657
WGUS82 KMHX 201339
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
839 AM EST Tue Nov 20 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Contentnea Creek Near Hookerton affecting Greene...Lenoir and Pitt
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC079-107-147-211339-
/O.CON.KMHX.FL.W.0033.000000T0000Z-181121T1800Z/
/HOKN7.1.ER.181120T0515Z.181120T1245Z.181121T1200Z.NO/
839 AM EST Tue Nov 20 2018
The Flood Warning continues for
The Contentnea Creek Near Hookerton.
* until Wednesday afternoon.
* At 8 AM Tuesday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to creek can be expected. Several homes threatened by water in
northwest Greene County near HWY 58.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Wed Thu Fri
Hookerton 13 13.0 Tue 08 AM 13.0 12.8 12.4
LAT...LON 3550 7766 3543 7745 3535 7740 3534 7745 3545 7774 3559 7782
3558 7781 3561 7777
$$390
WGUS82 KMHX 210123
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
823 PM EST Tue Nov 20 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Contentnea Creek Near Hookerton affecting Greene...Lenoir and Pitt
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC079-107-147-220000-
/O.EXT.KMHX.FL.W.0033.000000T0000Z-181122T0000Z/
/HOKN7.1.ER.181120T0515Z.181120T2300Z.181121T1800Z.NO/
823 PM EST Tue Nov 20 2018
...Flood Warning extended until Wednesday evening...The Flood Warning
extended for
The Contentnea Creek Near Hookerton.
* until Wednesday evening.
* At 8 PM Tuesday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow afternoon.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to creek can be expected. Several homes threatened by water in
northwest Greene County near HWY 58.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Wed Thu Fri
Hookerton 13 13.0 Tue 08 PM 12.9 12.6 12.2
LAT...LON 3550 7766 3543 7745 3535 7740 3534 7745 3545 7774 3559 7782
3558 7781 3561 7777
$$078
WGUS82 KMHX 211620
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1120 AM EST Wed Nov 21 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Contentnea Creek Near Hookerton affecting Greene...Lenoir and Pitt
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC079-107-147-220000-
/O.CON.KMHX.FL.W.0033.000000T0000Z-181122T0000Z/
/HOKN7.1.ER.181120T0515Z.181121T0245Z.181121T1800Z.NO/
1120 AM EST Wed Nov 21 2018
The Flood Warning continues for
The Contentnea Creek Near Hookerton.
* until this evening.
* At 11 AM Wednesday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to creek can be expected. Several homes threatened by water in
northwest Greene County near HWY 58.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Thu Fri Sat
Hookerton 13 13.0 Wed 11 AM 12.8 12.4 12.1
LAT...LON 3550 7766 3543 7745 3535 7740 3534 7745 3545 7774 3559 7782
3558 7781 3561 7777
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Nov 19, 7:08 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 19, 7:08 AM EST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 708 AM EST Mon Nov 19 2018 .SYNOPSIS... A weak trof of low pressure along the coast will move east this afternoon and tonight. A cold front will pass through Tuesday. High pressure will then build into the region through Friday. The next storm system will affect the region this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 7 am Mon...Made some adjustment to PoPs based on regional radar loop. Back edge of precip presently in far southeast NC moving northeast. Maintained chance to likely PoPs through mid- morning, then quickly taper through the remainder of the morning into this afternoon, faster than earlier thought. No change to temps. High temps will range from the upper 50s/lower 60s across the northern tier, to mid 60s south coast and southern Outer Banks. && .SHORT TERM / TUESDAY THROUGH 6 AM TUESDAY/... As of 2 am Mon...Skies will clear out this evening as the coastal trof exits to the east. Boundary layer moisture will remain high however. Patchy late night/early AM fog possible. Lows in the upper 40s inland to lower/mid 50s southern Outer Banks and south coast. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 230 AM Mon...Mostly quiet weather is expected through Friday as the flow aloft remains quasi-zonal through late week with prevailing surface high pressure in place though temperatures will be below normal. The models are starting to signal more amplification in the upper flow next beginning this weekend into early next week as the anomalously strong Scandinavian upper ridge retrogrades towards Greenland potentially setting up a blocking -NAO/-AO pattern D8+ which could result in a active and stormy pattern next week. Tuesday...A cold front with limited moisture will move through the area. Temps are forecast to warm into the 60s ahead of the front. Will continue slight chance PoPs though precipitation amounts will be light. Wednesday through Friday...High pressure will build over the area from the north through the period producing cool dry weather across Eastern NC. Highs generally will in the 50s and lows in the 30s. A reinforcing dry cold front will move through Wed night into early Thursday and 850mb temps drop below zero across the northern half of the area. Thanksgiving Day looks like the coldest day with highs in the upper 40s to low 50s, coolest across the northern half of the forecast area, combined with a brisk NNE wind. A hard freeze inland will be possible Thu night- early Fri morning. Could see a few coastal showers Fri as the flow becomes easterly and moisture increases along the SE coast. Saturday through Sunday...Eastern NC will initially be on the warm side of the upper air amplification/evolving eastern upper trough. Temps should warm well into the 60s both days but along with the warmth will come wetter conditions. Surface low development is being indicated in the GOM Fri, with the low moving NE through the Carolinas Sat with the potential for significant rainfall and perhaps a severe weather threat Fri night into Sat. Still quite a ways out with significant model differences between the GFS and ECMWF. Will cap pops for Sat at high chance for now, though did add sc tstm mention. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Short Term /through tonight/... As of 7 am Mon...A mix of VFR/MVFR at the 4 area terminals. Upstream obs show generally MVFR conditions which will persist into this afternoon. VFR conditions will return this evening as offshore coastal trof moves away. Light and variable winds through the period. Long Term /Tuesday through Friday/... As of 230 AM Mon...Lingering sub-VFR ceilings possible Tuesday morning, then likely lifting to VFR. Isolated showers Tue, then pred VFR and dry conditions expected through Friday. && .MARINE... Short Term /through Monday night/... As of 2 am Mon...Zones look good. No changes. Weak trof of low pressure just off the coast will move east later today and tonight. Very loose pressure gradient across the marine zones today will result in winds no higher than 5-10 knots, with seas 2-4 feet. Tonight, the pressure gradient begins to tighten up a bit ahead of the next front. Winds will becoming west increase to 10-15 knots later tonight, except over the waters north of Oregon Inlet where winds take longer to increase, remaining less than 10 knots. Seas tonight will continue 2-4 feet throughout. Long Term /Tuesday through Friday/... As of 230 AM Mon...SCA conditions likely Thursday and Thursday night, with gusty N/NE winds and elevated seas. Strong winds and dangerous seas possible this weekend with the potential for Gale Force winds Sat. Westerly flow Tue 10-15 kt ahead of a cold front will become NW-N 15-20 kt behind the front late in the day into Tue night. 2-4 ft seas will build to 4-5 feet over the outer waters late Tue and Tue night. Wed, winds will be N-NW 10-15 kt with seas subsiding to 2-3 ft as high pressure builds over the waters. A cold front will move through the waters Wed night and early Thursday with strong high pressure building in from the north. Gusty N/NE winds 20-25 kt will develop, allowing seas to build to 4-8 ft Thu and Thu night. E/NE flow 10-20 kt Friday, strongest south of Cape Hatteras. Elevated seas 4-6 ft could drop below 6 ft Fri afternoon for a brief period before building back above 6 ft Fri night. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...HSA NEAR TERM...HSA SHORT TERM...HSA LONG TERM...CQD/JME AVIATION...HSA/CQD MARINE...HSA/CQD
Hazardous weather outlook, Nov 19, 2:40 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 240 AM EST Mon Nov 19 2018 NCZ029-044>047-079>081-090>095-098-103-104-200745- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 240 AM EST Mon Nov 19 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:40 PM EST | River Flood Warning | MHX | Pitt | 4 days |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.